Alert archive / Nebraska / Special Weather Statements in 2011

Special Weather Statement, NWS Cheyenne, WY

August 5, 2011Kimball County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Aug 5, 2011, 3:48 PM MDT for Kimball County, Nebraska. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2011, 3:48 PM MDT (21:48 UTC)
Expired
Aug 5, 2011, 4:45 PM MDT
In force
57 min
Issued by
NWS Cheyenne, WY

County Kimball County, NE

The radar

The Cheyenne radar (KCYS), 95 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
1390 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

637 
WWUS85 KCYS 052148
SPSCYS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
348 PM MDT FRI AUG 5 2011

NEZ054-052245-
KIMBALL NE-
348 PM MDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIMBALL COUNTY UNTIL 445
PM MDT...

AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OLIVER RESERVOIR...OR 12 MILES WEST OF
KIMBALL...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
OLIVER RESERVOIR AROUND 400 PM MDT.
KIMBALL AROUND 435 PM MDT.
BENNETT RESERVOIR AROUND 445 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 4 AND
31.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4129 10343 4102 10354 4114 10401 4133 10396
TIME...MOT...LOC 2148Z 284DEG 12KT 4122 10387

$$

JAMSKI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:06 PM MDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 5, 2:06 PM MDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
206 PM MDT FRI AUG 5 2011

.SHORT TERM...TONIGHT THROUGH SUNDAY...

MAIN CONCERN IN THE SHORT TERM IS THE CHANCE OF SEVERE WEATHER.
HOWEVER AT THIS TIME CONVECTION A LITTLE SLOW IN GETTING STARTED.

18Z SURFACE ANALYSIS SHOWED LOW OVER NORTH CENTRAL WYOMING WITH A
BOUNDARY STRETCHING TO THE SOUTHEAST AND STORMS HAVE BEEN FIRING
IN THIS AREA MOST OF THE MORNING. RIVERTON RADAR STARTING TO SHOW
SOME RETURNS IN RESPONSE TO A SHORT WAVE MOVING OUT OF IDAHO. THIS
FEATURE SHOULD TRIGGER THUNDERSTORMS IN OUR CWA LATER TODAY.

LAPS DATA SHOWING CAPES OVER 2000 IN NORTHERN PANHANDLE AS WELL AS
LI'S OF -6. DEW POINTS IN THIS AREA ARE OVER 60 SO THERE IS PLENTY
OF MOISTURE AND INSTABILITY TO GET THINGS GOING.

SECONDARY CONCERN THIS AFTERNOON IS FIRE WEATHER AS DRY AIR
WORKING ITS WAY INTO THE WESTERN AND NORTHERN PORTIONS OF THE CWA.
ONLY THING HOLDING BACK THE HIGHLIGHTS ARE WINDS NOT REACHING
CRITERIA.

LOOKING AT THE REST OF THE WEEKEND SHOWS TYPICAL SUMMERTIME
WEATHER WHERE AFTERNOON STORMS CANNOT BE RULED OUT. HIGHS EXPECTED
TO BE GENERALLY IN THE 80S AND 90S WITH LOWS NEAR NORMAL.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...
PERSISTENT WEATHER PATTERN EXPECTED OVER THE REGION THROUGH THE
WEEK WITH WESTERLY UPPER FLOW ATOP UPPER HIGH SITUATED ACROSS THE
SOUTH AND SOUTHWESTERN PART OF THE COUNTRY. MONSOONAL FLOW WILL BE
CUT OFF FROM THE CWA FOR THE MOST PART WITH WEAK UPPER RIDGING THUS
AFTERNOON AND EVENING CONVECTION SHOULD BE MORE LIMITED...ENHANCED
PERIODICALLY BY ANY WEAK AND HARD TO TIME IMPULSES THAT CROSS THE
REGION. BEST CHANCE FOR CONVECTION WILL BE OVER THE PANHANDLE
WHERE A WEAK FRONTAL BOUNDARY IS LIKELY TO MEANDER ACROSS FROM
TIME TO TIME. OTHERWISE EXPECT WARM TEMPERATURES TO CONTINUE WITH
LITTLE CHANGES THROUGH THE WEEK.

&&

.AVIATION...USUAL SUMMER TIME PATTERN WILL CONTINUE THROUGH THE
WEEKEND WITH AFTERNOON CONVECTION EXPECTED. SOME PATCHY FOG AND
LOW CEILINGS WILL BE POSSIBLE AROUND SUNRISE AT THE PANHANDLE
LOCATIONS ON SATURDAY MORNING.

&&

.FIRE WEATHER...DRY CONDITIONS WILL BE OBSERVED ACROSS THE WESTERN
AND NORTHERN PORTIONS OF THE DISTRICT AND BEAR CLOSE MONITORING.
RELATIVE HUMIDITY MAY REACH CRITICAL VALUES BUT WINDS SHOULD STAY
JUST BELOW NEEDED VALUES FOR HIGHLIGHTS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION/FIRE WEATHER...GRIFFITH
LONG TERM...RE
Hazardous weather outlook, Aug 5, 10:35 AM MDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1035 AM MDT FRI AUG 5 2011

WYZ101>119-061130-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1035 AM MDT FRI AUG 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY THIS
AFTERNOON AND THIS EVENING. A FEW THUNDERSTORMS ACROSS EAST CENTRAL
WYOMING MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS.
THUNDERSTORM ACTIVITY WILL DISSIPATE BY SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE INTO NEXT WEEK AND WILL
BE MAINLY CONFINED TO AREAS EAST OF THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN EAST CENTRAL WYOMING THIS
AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-061130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1035 AM MDT FRI AUG 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
THIS EVENING. A FEW THUNDERSTORMS ACROSS THE NORTHERN AND CENTRAL
NEBRASKA PANHANDLE MAY BECOME SEVERE PRODUCING LARGE HAIL AND
DAMAGING WINDS. THUNDERSTORM ACTIVITY WILL DISSIPATE BY SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN THE NORTHERN AND CENTRAL
NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Aug 5, 2:15 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MDT FRI AUG 5 2011

WYZ103-107-108-052115-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-NORTH LARAMIE RANGE WY-
215 PM MDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PLATTE AND NORTHWESTERN
GOSHEN COUNTIES UNTIL 315 PM MDT...

AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SIBLEY PEAK...OR 25 MILES SOUTHEAST OF
DOUGLAS...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SIBLEY PEAK...
  GLENDO...
  GLENDO RESERVOIR...
  RAWHIDE BUTTES...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 102 AND
116.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4260 10444 4233 10444 4238 10520 4256 10520
TIME...MOT...LOC 2015Z 270DEG 20KT 4247 10508

GRIFFITH
Local storm report, Aug 5, 2:35 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
235 PM MDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             3 E GLENDO              42.50N 104.97W
08/05/2011  E0.25 INCH       PLATTE             WY   TRAINED SPOTTER

            HEAVY RAIN

&&

GRIFFITH
Local storm report, Aug 5, 2:36 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
236 PM MDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             GLENDO                  42.50N 105.03W
08/05/2011  E0.25 INCH       PLATTE             WY   TRAINED SPOTTER

            GLENDO MARINA

&&

GRIFFITH
Special weather statement, Aug 5, 3:48 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
348 PM MDT FRI AUG 5 2011

NEZ054-052245-
KIMBALL NE-
348 PM MDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIMBALL COUNTY UNTIL 445
PM MDT...

AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OLIVER RESERVOIR...OR 12 MILES WEST OF
KIMBALL...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
OLIVER RESERVOIR AROUND 400 PM MDT.
KIMBALL AROUND 435 PM MDT.
BENNETT RESERVOIR AROUND 445 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 4 AND
31.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4129 10343 4102 10354 4114 10401 4133 10396
TIME...MOT...LOC 2148Z 284DEG 12KT 4122 10387

JAMSKI

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 2:15 PM MDTSpecial Weather StatementCYSPlatte60 min
Aug 4, 6:02 PM MDTSevere Thunderstorm WarningCYSMorrill58 min
Aug 4, 6:38 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill28 min
Aug 4, 6:58 PM MDTSevere Thunderstorm WarningCYSMorrill43 min
Aug 4, 7:13 PM MDTSevere Thunderstorm WarningCYSCheyenne15 min
Aug 4, 7:33 PM MDTAreal Flood AdvisoryCYSCheyenne26 min
Aug 4, 7:55 PM MDTFlash Flood WarningCYSCheyenne4 hr
Aug 5, 4:04 PM MDTSpecial Weather StatementCYSKimball56 min
Aug 5, 4:42 PM MDTSpecial Weather StatementCYSKimball63 min
Aug 5, 4:51 PM MDTSpecial Weather StatementCYSBox Butte39 min
Aug 5, 5:17 PM MDTSpecial Weather StatementCYSDawes43 min
Aug 5, 5:39 PM MDTSpecial Weather StatementCYSBox Butte51 min
Aug 5, 5:53 PM MDTSevere Thunderstorm WarningCYSBox Butte42 min

Nearby

Special Weather Statements in Nebraska, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.